Alert archive / Georgia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 348, NWS Atlanta, GA

June 22, 2008Clayton County, DeKalb County, Fulton County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 22, 2008, 2:48 PM EDT for Clayton County, DeKalb County, Fulton County, Georgia. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2008, 2:48 PM EDT (18:48 UTC)
Expired
Jun 22, 2008, 3:30 PM EDT
In force
42 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Clayton County, GA, DeKalb County, GA, Fulton County, GA

The radar

The Atlanta radar (KFFC), 28 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.8 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2008-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1164 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2008-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1164 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
851 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 221849
SVRFFC
GAC063-089-121-221930-
/O.NEW.KFFC.SV.W.0348.080622T1848Z-080622T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
248 PM EDT SUN JUN 22 2008

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CLAYTON COUNTY IN NORTH CENTRAL GEORGIA
  SOUTHWESTERN DEKALB COUNTY IN NORTH CENTRAL GEORGIA
  CENTRAL FULTON COUNTY IN NORTH CENTRAL GEORGIA

* UNTIL 330 PM EDT

* AT 245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  NORTHWEST OF UNION CITY...MOVING EAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EAST
  POINT...COLLEGE PARK...ATLANTA HARTSFIELD-JACKSON AIRPORT...
  HAPEVILLE...TURNER FIELD...RIVERDALE...FOREST PARK...CONLEY...LAKE
  CITY...GRESHAM PARK...MORROW...JONESBORO AND PANTHERSVILLE.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3364 8472 3366 8467 3369 8465 3376 8455
      3375 8427 3350 8432 3352 8442 3356 8444
      3355 8446 3354 8449 3360 8473
TIME...MOT...LOC 1848Z 283DEG 21KT 3366 8458

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 12:08 PM EDT, 2 hours 40 minutes earlier.

Area forecast discussion, Jun 22, 12:08 PM EDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1208 PM EDT SUN JUN 22 2008

.UPDATE...
UPDATED FORECAST SENT...MAINLY TO ADJUST CLOUD COVER AND TEMPERATURES
TO CURRENT TRENDS. I ALSO PUT LOW POPS BACK INTO NORTHWEST GEORGIA
FOR THE AFTERNOON AS CURRENT SATELLITE TRENDS SHOW A NICE FIELD OF
MODERATE CUMULUS ACROSS THAT AREA ALREADY...INDICATING SUFFICIENT
MOISTURE AND INSTABILITY AVAILABLE FOR AT LEAST ISOLATED CONVECTION
THIS AFTERNOON. THE REST OF THE FORECAST LOOKS OK FOR NOW.

&&

.PREV DISCUSSION... /ISSUED 530 AM EDT SUN JUN 22 2008/

SHORT TERM /TODAY THROUGH TUESDAY/...
LATEST RADAR SHOWS ISOLATED SHOWERS AND THUNDERSTORMS CONTINUING
TO DEVELOP ACROSS PARTS OF NORTH AND CENTRAL GEORGIA THIS MORNING.
THIS IS COURTESY OF A SERIES OF DISTURBANCES THAT CONTINUE TO
SWING THRU A LONG-WAVE TROUGH ANCHORED OVER THE EASTERN THIRD OF
THE COUNTRY. ALTHO INSTABILITIES ARE WEAK WITH LAPS SHOWING 300-500
CAPES AND -1 TO -2 LIS...SURFACE ANALYSIS SHOW SEVERAL WEAK
SURFACE TROUGHS AND OUTFLOW BOUNDARIES PROVIDING THE FOCUS FOR
CONTINUED DEVELOPMENT. ALTHO COVERAGE OF STORMS THIS MORNING MAY
DIMINISH A BIT THROUGH THE MORNING HOURS...EXPECT COVERAGE AND
INTENSITY TO INCREASE AGAIN BY THIS AFTERNOON WITH INCREASING
INSTABILITIES. MODELS SUGGEST MORNING STORM DEVELOPMENT CURRENTLY
SOUTH OF A ROME TO BLUE RIDGE LINE WILL GRADUALLY SHIFT
SOUTHWARD TODAY...WITH THE GREATER CHANCE OF STORM DEVELOPMENT
BEING GENERALLY ALONG AND SOUTH OF A CARROLLTON TO ATLANTA TO
ATHENS LINE BY THIS AFTERNOON...THEN SHIFTING EVEN FURTHER SOUTH
BY EARLY EVENING. ALTHO NOT EXPECTING WIDESPREAD SEVERE STORMS
TODAY...WE CANNOT RULE OUT THE OCCASIONAL PULSE SEVERE STORM THIS
AFTERNOON AS CAPES INCREASE INTO THE 1500-2500 RANGE WITH -4 TO -6
LIS DURING MAX HEATING. THE MAIN SEVERE THREAT WOULD BE DAMAGING
WINDS AND LARGE HAIL...BUT NO TORNADOES AS SHEAR IS VERY WEAK.
THE SEVERE THREAT WILL ALSO SHIFT SOUTHWARD THROUGH THE AFTERNOON.
EXPECT CONVECTION TO SHIFT INTO THE FAR SOUTHERN REACHES OF THE
FORECAST AREA TONIGHT AS A SURFACE TROUGH SAGS SOUTHWARD AND
SLIGHTLY DRIER MORE STABLE AIR BEGINS TO FILTER IN FROM THE NW. THIS
BOUNDARY WILL STALL AND PROVIDE A FOCUS FOR MORE THUNDERSTORM
DEVELOPMENT ON MONDAY...BUT MAINLY SOUTH OF A COLUMBUS TO
MILLEDGEVILLE LINE... ALTHO MODELS SUGGEST ANOTHER UPPER DISTURBANCE
COULD DRIVE A FEW MORE STORMS ACROSS NORTH GA MONDAY AFTERNOON. THE
PESKY UPPER LONG-WAVE TROUGH FINALLY SHIFTS EASTWARD MONDAY
NIGHT...ALLOWING A MUCH DRIER AND MORE STABLE AIRMASS TO DOMINATE
ALL ZONES ON TUESDAY. MAV AND MET NUMBERS WERE CLOSE...SO LEANED
TOWARD THE MAV HIGHS AND LOWS THRU THE SHORT TERM.

LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
DRY CONDITIONS WILL PERSIST ON WEDNESDAY. THEN HIGH PRESSURE
BEGINS TO BREAK DOWN AND A SERIES OF WEAK DISTURBANCES TO THE
NORTH COULD ALLOW A FEW STORMS TO BRUSH ACROSS MAINLY NORTH GA ON
THURSDAY...THEN ALL AREAS ON FRIDAY AND SATURDAY AS A DEEP...
MOIST SOUTHERLY FLOW SETS UP.

AVIATION...
SHOWERS AND THUNDERSTORMS MOVED ACROSS THE AREA THIS MORNING...AND
WE MAY SEE SOME SHOWERS LINGER THROUGH THE EARLY MORNING HOURS.
OTHER IMPACT FROM MORNING RAIN IS MVFR TO BRIEFLY IFR FOG AT SITES
THAT EXPERIENCED HEAVIER AMOUNTS. THERE IS SOME CLEARING IN THE
TENNESSEE VALLEY BUT MOISTURE FLOW FROM THE GULF WILL KEEP TAF SITES
UNDER SOME CLOUD COVER MOST OF THE DAY. ANOTHER UPPER DISTURBANCE
MOVING ACROSS THE AREA MAY KICK UP MORE THUNDERSTORMS THIS EVENING
SO MAY INCLUDE A VCTS OR PROB GROUP FOR LATE THIS AFTERNOON INTO THE
EVENING HOURS TO ACCOUNT FOR THIS. GENERALLY WEST WINDS ALL
DAY...THOUGH SHOULD BE FAIRLY LIGHT...UNDER 10KT AT ALL SITES UNLESS
A THUNDERSTORM GOES OVER THE SITE. /TDP

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          88  63  90  63  92 /  30  10  20  10   5
ATLANTA         87  67  88  65  89 /  20  10  10  10   5
BLAIRSVILLE     83  58  82  58  85 /  20  10  30  20   5
CARTERSVILLE    88  62  88  57  90 /  20  10  20  10   5
COLUMBUS        91  69  91  67  94 /  40  20  10  10   5
GAINESVILLE     87  64  87  64  88 /  20  10  30  10   5
MACON           90  67  94  66  96 /  40  20  10  10   5
ROME            91  62  90  61  92 /  20  10  20  10   5
PEACHTREE CITY  88  63  89  62  91 /  30  10  10  10   5
VIDALIA         91  70  93  68  96 /  50  30  30  10   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

20
Hazardous weather outlook, Jun 22, 5:57 AM EDT, 8 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
557 AM EDT SUN JUN 22 2008

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-231000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
557 AM EDT SUN JUN 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
ISOLATED SEVERE THUNDERSTORMS POSSIBLE ACROSS PORTIONS OF NORTH
AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING.

.SYNOPSIS...
A WEAK TROUGH OF LOW PRESSURE REMAINS IN PLACE OVER THE SOUTHEAST.
AN UPPER LEVEL DISTURBANCE WILL APPROACH THE REGION THIS AFTERNOON.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD ASSOCIATED WITH ANY THUNDERSTORM THAT DEVELOPS
WILL BE CLOUD TO GROUND LIGHTNING. HOWEVER...STRONG WINDS AND
LARGE HAIL WILL BE POSSIBLE IN ANY ISOLATED PULSE SEVERE
THUNDERSTORMS THAT DEVELOP. WHILE THUNDERSTORMS WILL BE POSSIBLE
ACROSS ALL OF NORTH AND CENTRAL GEORGIA LATER TODAY...THE BEST
LOCATION FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING WILL
BE GENERALLY SOUTH OF A LINE FROM CARROLLTON TO ATLANTA TO ATHENS.

.DISCUSSION...
AN UPPER LEVEL DISTURBANCE WILL APPROACH THE REGION THIS
AFTERNOON. THIS COMBINED WITH A SURFACE TROUGH ALREADY IN PLACE
ACROSS THE STATE WILL ALLOW THUNDERSTORMS TO DEVELOP. IF SUNSHINE
MANAGES TO BREAK THROUGH EARLY MORNING CLOUD COVER...CAPES ACROSS
PORTIONS OF CENTRAL GEORGIA MAY INCREASE TO BETWEEN 1500 AND 2000
WITH LIFTED INDICES DROPPING TO BETWEEN MINUS 4 AND MINUS 6.
PULSE THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND
WITH THE LARGE AMOUNTS OF INSTABILITY...AN ISOLATED SEVERE STORM
OR TWO CANNOT BE RULED OUT. THE MAIN THREAT WITH ANY SEVERE STORM
THAT DEVELOPS WILL BE DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THUNDERSTORMS ARE POSSIBLE ACROSS NORTH AND CENTRAL GEORGIA ON
MONDAY...ACROSS NORTH GEORGIA ON THURSDAY...AND ACROSS ALL OF
NORTH AND CENTRAL GEORGIA FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jun 22, 2:02 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
202 PM EDT SUN JUN 22 2008

GAZ097-221845-
202 PM EDT SUN JUN 22 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
LAURENS COUNTY UNTIL 245 PM EDT...

AT 159 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR RENTZ...MOVING EAST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
LAURENS COUNTY THROUGH 245 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE RENTZ...DEXTER...DUBLIN...LOWERY AND EAST DUBLIN. BRIEF
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Jun 22, 2:05 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
205 PM EDT SUN JUN 22 2008

GAZ014-015-023-221845-
205 PM EDT SUN JUN 22 2008

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN HALL...DAWSON
AND LUMPKIN COUNTIES UNTIL 245 PM EDT...

AT 203 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MURRAYVILLE...MOVING EAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
HALL...DAWSON AND LUMPKIN COUNTIES THROUGH 245 PM EDT. SOME LOCATIONS
IN THE PATH OF THIS STORM INCLUDE AURARIA...MURRAYVILLE...GARLAND AND
CLERMONT. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Jun 22, 2:10 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
210 PM EDT SUN JUN 22 2008

GAZ047-221900-
210 PM EDT SUN JUN 22 2008

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN WALTON COUNTY
UNTIL 300 PM EDT...

AT 208 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM AROUND BETWEEN...MOVING EAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
WALTON COUNTY THROUGH 300 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE WALNUT GROVE...LOGANVILLE...BETWEEN...BOLD SPRINGS...
JERSEY...CAMPTON...MONROE...PANNELL...GRATIS AND GOOD HOPE. BRIEF
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Jun 22, 2:36 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
236 PM EDT SUN JUN 22 2008

GAZ110-111-221915-
236 PM EDT SUN JUN 22 2008

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN TELFAIR AND
WHEELER COUNTIES UNTIL 315 PM EDT...

AT 233 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM AROUND JORDAN TO SOUTHWEST OF LUMBER
CITY...MOVING EAST AT 15 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS TELFAIR AND WHEELER COUNTIES THROUGH 315 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE TOWNS...JORDAN AND
LUMBER CITY. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Jun 22, 2:42 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
242 PM EDT SUN JUN 22 2008

GAZ033-044-221915-
242 PM EDT SUN JUN 22 2008

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN FULTON COUNTY
UNTIL 315 PM EDT...

AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF UNION CITY...MOVING EAST AT
27 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
FULTON COUNTY THROUGH 315 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE SIX FLAGS...UNION CITY...EAST POINT...ATLANTA...COLLEGE
PARK AND HAPEVILLE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER
ON ROADWAYS.
Special weather statement, Jun 22, 2:46 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
246 PM EDT SUN JUN 22 2008

GAZ097-098-109>111-221930-
246 PM EDT SUN JUN 22 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
TELFAIR...WHEELER...DODGE...TREUTLEN AND LAURENS COUNTIES UNTIL 330
PM EDT...

AT 242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM ROCKLEDGE TO MILAN...MOVING EAST AT 5 TO 10
MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS TELFAIR...WHEELER...DODGE...TREUTLEN AND LAURENS COUNTIES
THROUGH 330 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE ROCKLEDGE...LOWERY...RHINE...CHAUNCEY...MILAN...LOTHAIR...
LITTLE OCMULGEE STATE PARK...SOPERTON AND HELENA. BRIEF HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 2:00 PM EDTSevere Thunderstorm WarningFFCMontgomery, Wheeler45 min
Jun 22, 2:22 PM EDTSevere Thunderstorm WarningFFCDodge23 min
Jun 22, 2:28 PM EDTSevere Thunderstorm WarningFFCHall32 min
Jun 22, 2:38 PM EDTSevere Thunderstorm WarningFFCMontgomery, Toombs52 min
Jun 22, 3:12 PM EDTSevere Thunderstorm WarningFFCLaurens, Montgomery, Treutlen, Wheeler48 min
Jun 22, 3:15 PM EDTSevere Thunderstorm WarningFFCEmanuel45 min
Jun 22, 4:43 PM EDTSevere Thunderstorm WarningFFCGreene32 min
Jun 22, 4:50 PM EDTSevere Thunderstorm WarningFFCButts, Henry25 min
Jun 22, 5:12 PM EDTSevere Thunderstorm WarningFFCBaldwin, Hancock, Putnam33 min
Jun 22, 5:33 PM EDTSevere Thunderstorm WarningFFCTaylor27 min
Jun 22, 6:27 PM EDTSevere Thunderstorm WarningFFCHancock18 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.